MAUDE Adverse Event Report: COVIDIEN PVC FEEDING TUBE 5 FR 36; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN PVC FEEDING TUBE 5 FR 36; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461008
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event. if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
Per patient one of the tubes was crimped and its restraining or blocking the flow of the fluid.There was no patient harm reported.
 
Additional Manufacturer Narrative
H6 evaluation codes: component code; type of investigation; investigation findings; investigation conclusion.Investigation summary: a review of the device history record could not be conducted because a lot number was not provided.A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A physical sample was not returned for evaluation however, one picture was provided.After performing a visual inspection of the photo, it appears the tube was trapping in the package seal.Trapping in the seal could cause occlusion or shearing of the tube.The reported issue was confirmed.As part of continuous improvements, a corrective and preventative action has been opened in order to address this type of failure though a more robust investigation.Any actions will be designed to prevent the reoccurrence of the reported condition.

Brand Name
PVC FEEDING TUBE 5 FR 36
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11894152
Report Number9612030-2021-02923
Device Sequence Number1388313
Product Code KNT
UDI-Device Identifier20884521067360
UDI-Public20884521067360
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461008
Device Catalogue Number461008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date08/25/2021
Patient Sequence Number1